Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 6, NWS Jackson, MS

February 5, 20044 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 5, 2004, 2:53 AM CST for 4 counties in Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 5, 2004, 2:53 AM CST (08:53 UTC)
Expired
Feb 5, 2004, 3:35 AM CST
In force
42 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Attala County, MS, Holmes County, MS, Madison County, MS, Yazoo County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.9 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2004-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2004-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 167 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1871 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
167 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

067 
WUUS54 KJAN 050853
SVRJAN
MSC007-051-089-163-050935-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
252 AM CST THU FEB 5 2004

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN CENTRAL MISSISSIPPI
  HOLMES COUNTY IN CENTRAL MISSISSIPPI
  ATTALA COUNTY IN CENTRAL MISSISSIPPI
  YAZOO COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 335 AM CST

* AT 252 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 12 MILES NORTHWEST OF LEXINGTON  
  10 MILES WEST OF GLUCKSTADT...MOVING EAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL...
  BE FROM NEAR GOODMAN TO DURANT AT 335 AM CST

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3330 9011 3254 9022 3262 8988 3318 8964

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 11:03 PM CST, 3 hours 50 minutes earlier.

Area forecast discussion, Feb 4, 11:03 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1100 PM CST WED FEB  4 2004

.DISCUSSION...
UPDATING TO MAINLY ADJUST THE WINDS. LATESTS OBS ARE INDICATING
STATIONS WITH SUSTAINED WINDS OF 10 TO 20...WITH SOME HIGHER GUSTS.
TEMPS AND POPS LOOK GOOD. OTHER CHANGES WILL INCLUDE REMOVING ALL
MIDNIGHT WORDING. UPDATED ZONES AND GRIDS WILL BE OUT SHORTLY.
&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

LISTEMAA
Hazardous weather outlook, Feb 4, 2:21 PM CST, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CST WED FEB 04 2004

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
052021-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
221 PM CST WED FEB 04 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND THURSDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF
SOUTHEAST MISSISSIPPI LATER ON THURSDAY. THIS AREA IS GENERALLY
ALONG AND SOUTH OF A MEADVILLE TO MENDENHALL TO QUITMAN LINE.
OTHERWISE...A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE LATE
TONIGHT THROUGH THURSDAY FOR THE ENTIRE OUTLOOK AREA.

THUNDERSTORMS WILL DEVELOP TONIGHT ALONG A WARM FRONT THAT WILL
BE DRIFTING NORTH FROM THE GULF COAST AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM. A FEW THUNDERSTORMS WILL MOVE INTO SOUTHWEST
MISSISSIPPI AND NORTHEAST LOUISIANA BY MIDNIGHT AND MAY PRODUCE
SOME HAIL AND WIND GUSTS TO 45 MPH. THIS FIRST ROUND OF STORMS
SHOULD PROGRESS INTO WEST MISSISSIPPI INCLUDING THE DELTA REGION
EARLY THURSDAY MORNING.

THEN...THUNDERSTORMS WILL BE ON THE INCREASE THURSDAY AS GULF
MOISTURE PUSHES INLAND WITH THE AIRMASS BECOMING MORE UNSTABLE
THURSDAY AFTERNOON. VERTICAL WIND FIELDS WILL SUPPORT  ISOLATED
SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS OF 60 MPH OVER
MAINLY SOUTHEAST MISSISSIPPI THURSDAY AFTERNOON AND EVENING.

...FLOODING...
WIDESPREAD RAIN IS EXPECTED TO DEVELOP FROM WEST TO EAST OVER THE
OUTLOOK AREA TONIGHT. HEAVY PERSISTENT RAINS SHOULD AFFECT AREAS
MAINLY NORTHWEST OF THE NATCHEZ TRACE BY MIDDAY THURSDAY AND THEN
SPREAD SOUTHEAST BY THURSDAY NIGHT.  AMOUNTS OF 3 TO 4 INCHES OF
RAIN WITHIN 12 TO 18 HOURS SHOULD BE COMMON ON THURSDAY AND FLOOD
WATCHES WILL BE POSTED.

THESE RAINS COMBINED WITH DAMP	SOILS...WILL PRODUCE LARGER
RUNOFF WITH PONDING OF WATER ON ROADS AND FLOODING OF POOR
DRAINAGE AREAS LIKELY GOING INTO THURSDAY NIGHT.
ABUNDANT GULF MOISTURE FEEDING NORTHWARD IN CONJUNCTION WITH
STRONG UPPER LEVEL WINDS WILL ENHANCE THE RAINFALL
RATES...ESPECIALLY WHERE THUNDERSTORMS MOVE REPEATEDLY ACROSS THE
SAME LOCATION FOR SEVERAL HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY...

...DAYS TWO AND THREE...THURSDAY NIGHT THROUGH SATURDAY...
WIDESPREAD HEAVY RAINS ON THURSDAY SHOULD CONTINUE OVER EASTERN
MISSISSIPPI THURSDAY NIGHT AS  A LOW PRESSURE SYSTEM MOVES
THROUGH THE REGION. ENOUGH INSTABILITY WILL PERSIST IN SOUTHEAST
MISSISSIPPI TO PRODUCE THUNDERSTORMS THAT COULD LINGER INTO EARLY
FRIDAY. AN ADDITIONAL 1 TO 2 INCHES OF RAIN COULD
FALL...ESPECIALLY EAST OF A MONTICELLO TO FOREST TO ACKERMAN
LINE.

THE RAIN WILL GRADUALLY TAPER OFF FRIDAY MORNING AS A COLD FRONT
SWEEPS DRIER AIR INTO THE REGION.  MUCH COLDER AIR WILL INVADE
FRIDAY NIGHT THROUGH SATURDAY.

...DAYS FOUR THROUGH SEVEN...SATURDAY NIGHT THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE
NEEDED DURING THE DAY THURSDAY INTO THURSDAY NIGHT.
OTHERWISE...ACTIVATION IS NOT ANTICIPATED  FRIDAY THROUGH NEXT
WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 2:08 AM CSTFlash Flood WarningJANIssaquena3 hr
Feb 5, 6:40 AM CSTSevere Thunderstorm WarningJANAdams60 min
Feb 5, 7:11 AM CSTSevere Thunderstorm WarningJANFranklin, Jefferson59 min
Feb 5, 7:51 AM CSTFlash Flood WarningJANAdams6 hr
Feb 5, 8:05 AM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson60 min
Feb 5, 8:08 AM CSTSevere Thunderstorm WarningJANCopiah, Lincoln57 min
Feb 5, 8:23 AM CSTTornado WarningJANCopiah, Lincoln57 min
Feb 5, 8:31 AM CSTTornado WarningJANMadison39 min
Feb 5, 8:40 AM CSTFlash Flood WarningJANCopiah, Franklin, Jefferson, Lincoln6 hr
Feb 5, 8:56 AM CSTTornado WarningJANSimpson59 min
Feb 5, 9:06 AM CSTTornado WarningJANFranklin29 min
Feb 5, 9:07 AM CSTSevere Thunderstorm WarningJANJefferson28 min
Feb 5, 9:14 AM CSTFlash Flood WarningJANHinds, Rankin6 hr
Feb 5, 9:16 AM CSTTornado WarningJANRankin59 min
Feb 5, 9:20 AM CSTSevere Thunderstorm WarningJANCopiah45 min
Feb 5, 9:26 AM CSTSevere Thunderstorm WarningJANLincoln19 min
Feb 5, 10:04 AM CSTFlash Flood WarningJANSimpson6 hr
Feb 5, 10:06 AM CSTSevere Thunderstorm WarningJANCopiah, Simpson39 min
Feb 5, 10:20 AM CSTTornado WarningJANRankin, Simpson50 min
Feb 5, 10:26 AM CSTFlash Flood WarningJANScott, Smith6 hr
Feb 5, 10:56 AM CSTSevere Thunderstorm WarningJANLincoln44 min
Feb 5, 11:05 AM CSTTornado WarningJANScott, Smith45 min
Feb 5, 11:15 AM CSTSevere Thunderstorm WarningJANCopiah45 min
Feb 5, 11:31 AM CSTSevere Thunderstorm WarningJANSimpson44 min
Feb 5, 11:41 AM CSTSevere Thunderstorm WarningJANRankin, Smith44 min
Feb 5, 12:01 PM CSTFlash Flood WarningJANNeshoba3 hr
Feb 5, 12:18 PM CSTSevere Thunderstorm WarningJANSimpson32 min
Feb 5, 12:20 PM CSTFlash Flood WarningJANAdams6 hr
Feb 5, 12:26 PM CSTSevere Thunderstorm WarningJANSmith39 min
Feb 5, 12:41 PM CSTFlash Flood WarningJANNewton4 hr
Feb 5, 1:00 PM CSTSevere Thunderstorm WarningJANJasper, Newton45 min
Feb 5, 1:01 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Simpson59 min
Feb 5, 1:05 PM CSTTornado WarningJANJasper, Newton55 min
Feb 5, 1:07 PM CSTSevere Thunderstorm WarningJANNoxubee48 min
Feb 5, 1:24 PM CSTTornado WarningJANLauderdale66 min
Feb 5, 1:37 PM CSTSevere Thunderstorm WarningJANSmith58 min
Feb 5, 2:01 PM CSTTornado WarningJANSmith39 min
Feb 5, 2:03 PM CSTTornado WarningJANSmith37 min
Feb 5, 2:14 PM CSTFlash Flood WarningJANLawrence3 hr
Feb 5, 2:22 PM CSTSevere Thunderstorm WarningJANJasper43 min
Feb 5, 2:58 PM CSTFlash Flood WarningJANCopiah, Lincoln, Rankin, Simpson5 hr
Feb 5, 3:00 PM CSTFlash Flood WarningJANNeshoba5 hr
Feb 5, 3:26 PM CSTFlash Flood WarningJANKemper, Noxubee6 hr
Feb 5, 3:32 PM CSTSevere Thunderstorm WarningJANNewton43 min
Feb 5, 3:56 PM CSTTornado WarningJANLauderdale, Newton59 min
Feb 5, 4:07 PM CSTSevere Thunderstorm WarningJANJasper, Smith58 min
Feb 5, 4:16 PM CSTSevere Thunderstorm WarningJANKemper44 min
Feb 5, 4:26 PM CSTFlash Flood WarningJANCovington, Jasper, Smith4 hr
Feb 5, 4:36 PM CSTFlash Flood WarningJANJefferson Davis4 hr
Feb 5, 4:56 PM CSTSevere Thunderstorm WarningJANLauderdale49 min
Feb 5, 5:00 PM CSTSevere Thunderstorm WarningJANKemper30 min
Feb 5, 5:05 PM CSTFlash Flood WarningJANLauderdale, Newton4 hr
Feb 5, 5:16 PM CSTFlash Flood WarningJANLawrence4 hr
Feb 5, 5:59 PM CSTSevere Thunderstorm WarningJANLauderdale36 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.